Alert archive / Arizona / Lake Wind Advisories in 2016
Lake Wind Advisory 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Feb 14, 2016, 3:18 AM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Feb 15, 2016, 5:00 AM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2016, 3:18 AM MST (10:18 UTC)
- In effect from
- Feb 15, 2016, 5:00 AM MST
- Expired
- Feb 15, 2016, 7:00 PM MST
- In force
- 14 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3715 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
846 WWUS75 KVEF 141018 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 218 AM PST SUN FEB 14 2016 ...GUSTY NORTH WINDS EXPECTED MONDAY DOWN THE COLORADO RIVER... AZZ002-036-CAZ527-NVZ021-150000- /O.NEW.KVEF.LW.Y.0002.160215T1200Z-160216T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS... TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM... LAUGHLIN 218 AM PST SUN FEB 14 2016 /318 AM MST SUN FEB 14 2016/ ...LAKE WIND ADVISORY IN EFFECT FROM 4 AM PST /5 AM MST/ TO 6 PM PST /7 PM MST/ MONDAY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM PST /5 AM MST/ TO 6 PM PST /7 PM MST/ MONDAY. * TIMING...LATE SUNDAY NIGHT WITH THE STRONGEST WINDS EXPECTED EARLY MONDAY MORNING THROUGH AFTERNOON. * WINDS...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS LOCALLY EXCEEDING 40 MPH. * IMPACTS...STRONG WINDS WILL MAKE FOR DANGEROUS BOATING CONDITIONS AND CHOPPY WATER ON AREA LAKES AND RIVERS. SMALL BOATS MAY CAPSIZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
4 follow-up statements
564 WWUS75 KVEF 142325 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 325 PM PST SUN FEB 14 2016 ...GUSTY NORTH WINDS EXPECTED MONDAY DOWN THE COLORADO RIVER... AZZ002-036-CAZ527-NVZ021-151200- /O.CON.KVEF.LW.Y.0002.160215T1200Z-160216T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS... TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM... LAUGHLIN 325 PM PST SUN FEB 14 2016 /425 PM MST SUN FEB 14 2016/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM PST /5 AM MST/ TO 6 PM PST /7 PM MST/ MONDAY... * TIMING...LATE SUNDAY NIGHT WITH THE STRONGEST WINDS EXPECTED EARLY MONDAY MORNING THROUGH AFTERNOON. * WINDS...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS LOCALLY EXCEEDING 40 MPH...ESPECIALLY NEAR KATHERINE LANDING...COTTONWOOD COVE...AND BULLHEAD CITY. * IMPACTS...STRONG WINDS WILL MAKE FOR DANGEROUS BOATING CONDITIONS AND CHOPPY WATER ON AREA LAKES AND RIVERS. SMALL BOATS MAY CAPSIZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ CMS
607 WWUS75 KVEF 151144 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 344 AM PST MON FEB 15 2016 AZZ002-036-CAZ527-NVZ021-152000- /O.CON.KVEF.LW.Y.0002.160215T1200Z-160216T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS... TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM... LAUGHLIN 344 AM PST MON FEB 15 2016 /444 AM MST MON FEB 15 2016/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED FROM MID MORNING THROUGH MID AFTERNOON. * WINDS...SUSTAINED NORTH WINDS OF 25 TO 30 MPH WITH GUSTS LOCALLY EXCEEDING 40 MPH...ESPECIALLY NEAR KATHERINE LANDING...COTTONWOOD COVE...AND BULLHEAD CITY. * IMPACTS...STRONG WINDS WILL MAKE FOR DANGEROUS BOATING CONDITIONS ON LAKE MOHAVE FROM COTTONWOOD COVE TO KATHERINE LANDING AND ALSO ON PARTS OF LAKE HAVASU. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS IN THE WIND ADVISORY AREA SHOULD USE CAUTION WHEN VENTURING ONTO AREA LAKES. AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
458 WWUS75 KVEF 151952 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1152 AM PST MON FEB 15 2016 AZZ002-036-CAZ527-NVZ021-160200- /O.CON.KVEF.LW.Y.0002.000000T0000Z-160216T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS... TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM... LAUGHLIN 1152 AM PST MON FEB 15 2016 /1252 PM MST MON FEB 15 2016/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... * TIMING...STRONG NORTH WINDS WILL CONTINUE THROUGH THE AFTERNOON. * WINDS...SUSTAINED NORTH WINDS OF 20 TO 30 MPH WITH GUSTS LOCALLY EXCEEDING 35 MPH...ESPECIALLY NEAR KATHERINE LANDING... COTTONWOOD COVE...AND BULLHEAD CITY. * IMPACTS...STRONG WINDS WILL MAKE FOR DANGEROUS BOATING CONDITIONS ON LAKE MOHAVE FROM COTTONWOOD COVE TO KATHERINE LANDING AND ALSO ON PARTS OF LAKE HAVASU. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS IN THE WIND ADVISORY AREA SHOULD USE CAUTION WHEN VENTURING ONTO AREA LAKES. AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
590 WWUS75 KVEF 160138 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 538 PM PST MON FEB 15 2016 AZZ002-036-CAZ527-NVZ021-160245- /O.EXP.KVEF.LW.Y.0002.000000T0000Z-160216T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS... TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM... LAUGHLIN 538 PM PST MON FEB 15 2016 /638 PM MST MON FEB 15 2016/ ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING... STRONGER NORTH WINDS WHICH AFFECTED LAKE MOHAVE AND THE COLORADO RIVER BETWEEN LAUGHLIN-BULLHEAD CITY AND NEEDLES HAVE STARTED TO DIMINISH. THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Feb 14, 3:00 AM MST, 18 minutes earlier.
Area forecast discussion, Feb 14, 3:00 AM MST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 200 AM PST SUN FEB 14 2016 .SYNOPSIS...WARM AND DRY WEATHER WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. BREEZY NORTH WINDS WILL OCCUR ACROSS MOST OF THE AREA TODAY AND MONDAY, ESPECIALLY IN THE LOWER COLORADO RIVER VALLEY WHERE STRONGER WINDS ARE EXPECTED. A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE REGION LATE WEDNESDAY AND THURSDAY, BRINGING INCREASED CHANCES OF PRECIPITATION TO PORTIONS OF THE AREA. ONLY SLIGHTLY COOLER TEMPERATURES ARE EXPECTED AFTER THE SYSTEM MOVES THROUGH. && .SHORT TERM...THROUGH TUESDAY NIGHT. SHORTWAVE CURRENTLY MOVING THROUGH THE AREA THIS MORNING WITH NOTHING MORE THAN A FEW HIGH CLOUDS. THE SURFACE HIGH BEHIND THE SHORTWAVE WILL HAVE MORE OF AN IMPACT OVER THE NEXT 36 HOURS WITH REGARDS TO WINDS. MOST LOCATIONS WILL SEE NORTH TO NORTHEAST WINDS LATE THIS MORNING AND AFTERNOON WITH SPEEDS GENERALLY AROUND 10-15 MPH. HOWEVER...STRONGER WINDS ARE EXPECTED DOWN THE COLORADO RIVER VALLEY WHERE WIND SPEEDS WILL BE BETWEEN 15-25 MPH WITH GUST TO AROUND 30-35 MPH. BY LATE SUNDAY NIGHT AND MONDAY THE SURFACE GRADIENTS WILL INCREASE EVEN MORE AND BRING AN INCREASE TO WINDS DOWN THE RIVER. THESE WINDS ARE FORECAST TO BE IN THE 20-30 MPH RANGE WITH SOME GUSTS POSSIBLE TO 40 MPH. ALTHOUGH ITS MARGINAL FOR A LAKE WIND ADVISORY WENT AHEAD AND ISSUED ONE DUE TO THE POTENTIAL FOR INCREASED BOATING ACTIVITY FOR THE HOLIDAY. THIS ADVISORY WILL RUN FROM 4AM MONDAY THROUGH 6PM MONDAY AFTERNOON. STRONG HIGH PRESSURE IS EXPECTED TO REBUILD OVER THE AREA MONDAY AND TUESDAY BRINGING A RETURN TO LIGHTER WINDS ALONG WITH WARMING TEMPERATURES. .LONG TERM...WEDNESDAY THROUGH SATURDAY. MODELS ARE STILL IN AGREEMENT FOR WEDNESDAY WITH RIDGING PROGRESSING EASTWARD AND SOUTHWEST FLOW DEVELOPING OVER OUR AREA AS LOW PRESSURE APPROACHES THE WEST COAST. THE INCREASING SOUTHWEST FLOW AND DEEPER MIXING WILL LIKELY RESULT IN THE WARMEST DAY OF THE WEEK FOR MOST OF THE AREA ON WEDNESDAY. FOR WEDNESDAY NIGHT AND THURSDAY...MODELS ARE STILL WAFFLING A LITTLE ON HOW TO HANDLE THE LOW PRESSURE SYSTEM AS IT MOVES INLAND AND HOW MUCH OF A MOISTURE TAP WILL FEED INTO IT. THERE IS AGREEMENT THAT IT WILL BE A QUICK HITTER...WITH PRECIP CHANCES MAINLY CONFINED TO WEDNESDAY NIGHT AND THURSDAY MORNING...BUT THERE IS DISAGREEMENT ON WHETHER PRECIP CHANCES WILL BE LIMITED TO THE SIERRA AND SOUTHERN GREAT BASIN OR WILL SPREAD ACROSS THE MOJAVE DESERT. EITHER WAY...BY THURSDAY AFTERNOON DRY QUASI-ZONAL FLOW IS LIKELY TO RETURN AND PERSIST THROUGH SATURDAY. TEMPERATURES WILL COME DOWN SOME FOR THURSDAY AND FRIDAY...BUT WILL REMAIN ABOVE NORMAL...AND THERE IS A CHANCE THAT THE ONGOING STREAK OF 70 DEGREE HIGHS AT KLAS MAY STAY INTACT. && .AVIATION...FOR MCCARRAN...LIGHT WINDS THIS MORNING THEN AN INCREASE IN NORTHEAST WINDS AFTER 19Z. SPEEDS WILL GENERALLY BE 7-10KTS THROUGH 21Z...BUT INCREASE TO AROUND 10-15KTS DURING THE AFTERNOON. NORTHEAST WINDS WILL DIMINISH AFTER 03Z AND BECOME MORE NORTHERLY AROUND 7-9KTS OVERNIGHT. SKIES WILL REMAIN MOSTLY CLEAR. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...KIFP WILL CONTINUE TO SEE SOMEWHAT STRONGER NORTHERLY WINDS TODAY WITH SPEEDS RANGING FROM 15-25 MPH. NORTH TO NORTHEAST WINDS ARE ALSO EXPECTED MOST OTHER AREAS WITH SPEEDS GENERALLY BETWEEN 10-15KTS. HIGHER WINDS ARE FORECAST FOR LATE TONIGHT AND MONDAY. SKIES WILL REMAIN MOSTLY CLEAR. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...GORELOW LONG TERM...MORGAN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Lake Wind Advisories in Arizona, 2016Lake Wind Advisories in California, 2016Lake Wind Advisories in Nevada, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.